Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 138, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 9, 2010, 3:37 PM CST. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 9, 2010, 3:37 PM CST (21:37 UTC)
- Expired
- Nov 9, 2010, 4:16 PM CST
- In force
- 39 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 4:21 PM CST | FLOOD | San Juan, PR | BARBOSA AVENUE FLOODED DUE TO POOR DRAINAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGCA52 TJSJ 092137
FFWSJU
PRC127-092330-
/O.NEW.TJSJ.FF.W.0138.101109T2137Z-101109T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
537 PM AST TUE NOV 9 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 730 PM AST
* AT 530 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS CAUSED
SHARP RISES ON THE RIO PIEDRAS. LATEST READING INDICATED THE RIVER
WAS AT 14.21 FEET AND RISING RAPIDLY AND FLOOD STAGE IS 15 FEET. AT
15 FEET...KENNEDY...BARBOSA...MUNOZ RIVERA...ROOSEVELT AS WELL AS
NOTRE DAME IN UNIVERSITY GARDENS FLOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1840 6608 1846 6611 1847 6605 1836 6604
1835 6608
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
840
WGCA72 TJSJ 092216
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
616 PM AST TUE NOV 9 2010
PRC127-092224-
/O.CAN.TJSJ.FF.W.0138.000000T0000Z-101109T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN PR-
616 PM AST TUE NOV 9 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SAN JUAN
MUNICIPALITY...
LATEST USGS READINGS INDICATE THAT THE RIO PIEDRAS HAS CRESTED AND
IS NOW FALLING. WHILE LIGHT RAINFALL WILL CONTINUE TO FALL ACROSS
THE AREA...IT SHOULD NOT CAUSE ANY ADDITIONAL RISES. THEREFORE...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1840 6608 1846 6611 1847 6605 1836 6604
1835 6608
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 9, 12:56 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 9, 12:56 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST TUE NOV 9 2010
.SYNOPSIS...AT MID AND UPPER LEVELS...HIGH PRESSURE REMAINS OVER
THE CARIBBEAN SEA WHILE A MID LATITUDE TROUGH PASSES JUST TO THE
NORTH OVER THE WEEKEND. HIGH PRESSURE BUILDS OVER THE CENTRAL
CARIBBEAN NEXT WEEK.
AT LOWER LEVELS...A FRONT EXTENDS INTO A WEAK LOW PRESSURE TO THE
SOUTH SOUTH WEST OF PUERTO RICO. THIS FRONT WILL MOVE NORTH OVER
PUERTO RICO TONIGHT AND RETURN ON FRIDAY. BANDS OF MOISTURE WILL
MOVE ACROSS THE ISLAND DURING THE UPCOMING WEEK...BUT IT WILL
GENERALLY BE DRIER.
&&
.DISCUSSION...HEAVY RAIN WITH SOME CONVECTIVE TOPS EXCEEDING 50
THOUSAND FEET ARE MOVING NORTHEAST FROM JUST SOUTH OF SOUTHEAST
PUERTO RICO. RAIN HAS ALSO MOVED OVER MUCH OF SOUTHERN PUERTO
RICO AND IS APPROACHING THE U.S. VIRGIN ISLANDS. IT NOW APPEARS THAT
EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS WILL BEAR THE
BRUNT OF THIS PASSAGE...BUT MOISTURE REMAINS OVER THE AREA FOR THE
NEXT 72 HOURS...AT LEAST...AND WILL CONTRIBUTE TO A GENERALLY WET
SITUATION. AN UPPER LEVEL TROUGH WILL PASS JUST TO THE NORTH ON
FRIDAY THROUGH SUNDAY...THIS SHOULD ALLOW THE COOLER AND SOMEWHAT
DRIER AIR TO THE NORTH TO MOVE INTO THE AREA...BUT DEPENDING ON
HOW MUCH MOISTURE REMAINS IN THE BANDS THAT MOVE IN FROM THE
NORTHWEST...SOME SHALLOW CONVECTION COULD KEEP THE NORTHERN
SLOPES AND PLAINS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS WET
INTO NEXT WEEK. THIS SCENARIO IS ALSO SUPPORTED MORE BY THE ECMWF.
&&
.AVIATION...
PREVAILING MVFR CONDITIONS EXPECTED ACROSS ALL TAF SITES...WITH
BRIEF IFR CONDS POSSIBLE...ESPECIALLY ACROSS THE VI... TJSJ...TJMZ AND
TJPS FROM 09/21Z-10/06Z...AS SHRAS AND TSRAS ARE EXPECTED TO
CONTINUE TO DEVELOP.
&&
.MARINE...SEAS WILL SLOWLY SUBSIDE THROUGH FRIDAY...HOWEVER A NEW
TRAIN OF ELEVATED SEAS FROM A LOW PRESSURE THAT HAS MOVED INTO THE
WESTERN ATLANTIC WILL BEGIN TO ARRIVE LATE SATURDAY AND SUNDAY
THAT WILL BRING ANOTHER ROUND OF SMALL CRAFT AND HIGH SURF
ADVISORIES. SEAS MAY REACH 12 FEET WITH BREAKING WAVES OF 10 TO 15
FEET OR HIGHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 87 74 86 / 60 60 20 60
STT 76 85 77 85 / 70 60 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH EARLY THURSDAY MORNING FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
HIGH SURF ADVISORY UNTIL 8 AM AST WEDNESDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY.
SCA...ALL.
VI...FLASH FLOOD WATCH THROUGH EARLY THURSDAY MORNING NIGHT FOR
ST CROIX- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 8 AM AST WEDNESDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
SCA...ALL.
&&
23/12Hazardous weather outlook, Nov 9, 2:01 AM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 401 AM AST TUE NOV 9 2010 AMZ710>745-PRZ001>013-100815- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 401 AM AST TUE NOV 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DANGEROUS SURF CONDITIONS ACROSS THE NORTHERN COASTS OF PUERTO RICO...AND THE POTENTIAL FOR FLASH FLOODING ACROSS ALL OF PUERTO RICO...ARE EXPECTED TODAY. DUE TO VERY SATURATED SOILS...MUDSLIDES WILL ALSO BE POSSIBLE IN AREAS OF STEEP TERRAIN. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO...CULEBRA AND VIEQUES...WHILE A HIGH SURF ADVISORY IS IN EFFECT FOR THE NORTHERN EXPOSED COASTLINES OF PUERTO RICO AND CULEBRA...TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STATIONARY FRONT IS EXPECTED TO MEANDER ACROSS THE NORTHEASTERN CARIBBEAN THROUGH AT LEAST FRIDAY. THIS WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS FROM TIME TO TIME. AT THIS TIME...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH 2 AM AST THURSDAY MORNING. WHILE SEA CONDITIONS ARE EXPECTED TO IMPROVE ON WEDNESDAY...A SECOND BATCH OF LONG PERIOD NORTHERLY SWELLS MAY BRING HAZARDOUS SURF CONDITIONS TO THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL TOTALS IN EXCESS OF TWO INCHES AND ALSO OF MUDSLIDES WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-100815- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 401 AM AST TUE NOV 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DANGEROUS SURF CONDITIONS ACROSS THE NORTHERN COASTS OF SAINT THOMAS AND SAINT JOHN...AND THE POTENTIAL FOR FLASH FLOODING ACROSS ALL OF THE U.S. VIRGIN ISLANDS...ARE EXPECTED TODAY. DUE TO VERY SATURATED SOILS...MUDSLIDES WILL ALSO BE POSSIBLE IN AREAS OF STEEP TERRAIN. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE U.S. VIRGIN ISLANDS...WHILE A HIGH SURF ADVISORY IS IN EFFECT FOR THE NORTHERN EXPOSED COASTLINES OF SAINT THOMAS AND SAINT JOHN...TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STATIONARY FRONT IS EXPECTED TO MEANDER ACROSS THE NORTHEASTERN CARIBBEAN THROUGH AT LEAST FRIDAY. THIS WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS FROM TIME TO TIME. AT THIS TIME...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH 2 AM AST THURSDAY MORNING. WHILE SEA CONDITIONS ARE EXPECTED TO IMPROVE ON WEDNESDAY...A SECOND BATCH OF LONG PERIOD NORTHERLY SWELLS MAY BRING HAZARDOUS SURF CONDITIONS TO THE NORTHERN EXPOSED COASTLINES OF THE LOCAL ISLANDS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL TOTALS IN EXCESS OF ONE INCH AND ALSO OF MUDSLIDES WOULD BE APPRECIATED. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:39 PM CST | Areal Flood Advisory | JSJ | 51 min | |
| Nov 9, 1:45 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 2:04 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.